MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS
Model Number 21987
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hernia (2240); Eye Pain (4467)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare facility reported that during an implantation of an intraocular lens (iol) one of the haptics tore off.The lens was removed and the backup iol was implanted.The patient is severely hyperopic and has a very narrow anterior chamber, making manipulation difficult from the point of view of the corneal endothelium, and the removal of the defective implant promoted an iris hernia.This required additional sedation (propofol) for patient pain and increased the operating time by about 15 minutes (enlargement of the main incision, cutting with offset scissors, removal of the segmented iol, reinjection of the backup iol, reintegration of the iris, injection of miostat (carbachol), and placement of a suture).The surgeon doesn¿t think there will be any consequences in terms of visual acuity.The after-effects should be limited to an iris scar, which is usually asymptomatic.
 
Additional Manufacturer Narrative
The injector was returned for evaluation.The injector was received with the shuttle assembly correctly attached.The lens was not in the cartridge.The shuttle assembly was removed/detached from the injector and dissembled for inspection.Further inspection revealed a lens fragment trapped in the lens path; this was confirmed as a haptic from a lens.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) may have caused or contributed to the event.

Brand Name
ENVISTA SIMPLIFEYE INJECTOR
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
alternhein CH ¿ 9423
SZ   CH ¿ 9423
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key24776696
Report Number0001313525-2026-00023
Device Sequence Number9904511
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449(17)270331(11)231024(10)2315F11
Combination Product (Y/N)N
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21987
Device Lot Number2315F11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA PRELOADED TORIC IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown